Pernicious Anaemia Society

Hit bottom with exhaustion at end of week when B12 cyanocobalam injection is due, wondering if it in my head, old age (59) or reality?

I have had my injections weekly now for nearly a year and have improved in so many ways, but by the time the week ends I am exhausted. I get my shot and seem to need a long good night sleep and a day or so to kick in. I go like gang busters all week with gardening, brisk daily walk, stretches, house work, entertaining, errans, and grandparenting a few days a month. I am wondering if B12 has anything to do with it, shouldn't my B12 levels be building up and storing? My deficiency is autoimmune.

15 Replies
oldestnewest

Hi xyz011 you sound somewhat similar to me in that I have been having injections of cyanocobamalin for over 45 years due to P.A diagnosed in 1972. In my case I was "started off" on every four weeks but in the last few years have "felt the need" of more frequent injections and now have them every three weeks and for the past twelve months have supplemented with a B12 spray between them.

Have you had your Folate tested?

There is a complex interaction between folic acid, vitamin B12 and iron. A deficiency of one may be "masked" by excess of another so the three must always be in balance. Folic acid works closely with vitamin B12 in making red blood cells and helps iron function properly in the body.

I am quite envious of your "energy levels" and physical abilities as I have always found that my activities are "self limiting" and knowing when to stop is important but then I'm still "clivealive" at over 75.

I'm not medically trained but personally I have taken 1 – Folic Acid 400μg for more years than I can remember, this in addition to what can be sourced from eating lots of leafy green vegetables and what is being fortified into my daily breakfast cereals.

I wish you well

4 likes
Reply

Hi clivealive

I have been having similar problems to xyz011. I have injections from the GP every 8 weeks, in between I self inject and try to go every 2 weeks and also eat a really good diet. I take a multi vitamin which has 130ug folic acid twice a day but I quite like the sound of a spray. The tablets are huge! May I ask which spray you use. I apologise in advance if this contravenes forum policy.

thank you

1 like
Reply

It's called "Better You B12 Boost" and can be got online at a cost of around £12 or less

3 likes
Reply

thank you

2 likes
Reply

Hi clivealive,

I have now ordered the B12 Boost spray and was wondering if you use this spray every day in between your injections. I used it for the first time this evening and felt an immediate boost, which I thought was v odd as I never feel this when I have my injections.

Many thanks.

1 like
Reply

I do two squirts in the morning and two at night every day and my injections of cyanocobamalin B12 are now every three weeks instead of the four weeks they were for the first 45 years.

There is no danger of "overdosing" on B12 as any excess to requirement is excreted via the urine.

I first started using the spray on holiday last August. Our "apartment" was up some very steep hills which we had to climb on foot two or three times a day to get to the beach and shops etc and my wife is convinced that without the spray I just wouldn't have managed.

I'm glad that you too have felt a benefit.

Goodnight.

4 likes
Reply

I also take a heavy prescription vitimin if folate. My husband is complaining that I hardly ever name thing anymore in conversations and just use pronouns. Brainfog coming back some, I asked him to start keeping track for me. Yesterday he was reading back to me a model number for device and he said, what letter is this? I said "D" for BOY! OH, boy!

Reply

You might be overdoing your activities. You can try changing the type of B12 you inject. In UK only Hydroxocobalamin is used, so depends where you are and if you can get a different type.

.If you're low on Iron or Vitamin D it will cause fatigue.

Magnesium and potassium can also have an effect if low.

The above is just a suggestion, I'm not a medical doctor.

Hope you get to the bottom of your problem.

3 likes
Reply

Hi xyz, you are very active, what you accomplish in a week is phenomenal in comparison to what I am able to do. I wouldn't be surprised that you would be bottoming out. Your body is still in healing mode. You are really quite an inspiration.

The confusion and loss for words that you describe is the same as what I experience if I don't receive injections weekly at this point. I just started B12 injections two months ago.

If your folate, vitamin D and iron are in a good range, maybe try finding some sublingual adenosylcobalamin (also called dibencozide, the coenzymated form of B12). If you do an online search for dibencozide sublingual you should be able to find it. The amount of B12 in the sublinguals that I have seemed excessive so I just tried 1/4 of a tab. The tab was large and easy to split up without disintegrating. It's a bit of an experiment at the moment but I had my injection two days ago and can't seem to muster energy to do anything.

From what I've read on this forum, everyone is a bit different so what works for one may not work for all. I'm not a doctor or an expert, I'm just trying to iron out what my body needs as well.

I am also in the US and I can't get anything besides cyanocobalamin for my injections from the pharmacy here. Maybe a compounding pharmacy could source methylcobalamin but I haven't discussed the issue with my GP yet.

I hope you can sort out what your body needs and wish you the best.

1 like
Reply

When the neurologist put me on the prescription folate (heavy dose), he made me stop the sublingual. I have started a calendar of my brain fog, the trick is remembering to use it. There is a PAS chapter in St. Louis (3 of us)! Two of us have communicated by email and hope to gather some time. Anu chance you are in "our nevk in the woods (USA)!"

Reply

Hydroxocobalamin is good, you can order it online from Germany from a site called Versandapo.de (if you go to the bottom of the page and click on British flag it translates into English. You can have a look and give it a try if you want.

2 likes
Reply

You need to get off cyanocobalamin and get on methylcobalamin which is the best b12 inj. Or hydro social an in which is second best..........cyanocobalamin contains cyanide and can cause a build up in your body with very bad consequences

1 like
Reply

So why on Earth am I getting this!

Reply

Wow, never heard of this? Is this the reason it is not used in UK?

Reply

cyanocobalamin has never been prescribed in uk it can be very toxic due to the ingredient of cyanide the clue is in the name but each and every individual needs to do what they think is right for them for me methylcobalamin is the best and i have never looked back since i started using it 3 years ago before that i was using cyanocobalamin which did more harm than good

2 likes
Reply

You may also like...